MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient (b)(6) index procedure was performed on (b)(6) 2021.On (b)(6) 2024 apifix was notified that patient (b)(6) (pas (b)(6) reported experiencing "popping" and some pain/discomfort.The patient and doctor have decided to remove the device in (b)(6) 2024.According to the report received n the fall of 2023, patient (b)(6) started experiencing "popping" in her back and some pain/discomfort.When the patient flexes and extends, there is snapping and popping noises possibly due to muscles rubbing over the implants.No abnormalities were seen on x-rays and exam, however, the patient would like to have the device removed.Surgery will occur in (b)(6) 2024.Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.Risk assessment: the risk of pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.This risk has been assessed and found to be acceptable.The event of pain is addressed in the ifu as a warning and as potential risks associated with the mid-c system and spinal surgery generally.A revision surgery is planned for (b)(6) 2024, following which the explanted device is expected to be returned to the manufacturer and will be evaluated.Following the evaluation, if new pertinent information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 apifix was notified that patient (b)(6) (pas (b)(6) reported experiencing "popping" and some pain/discomfort.The patient and doctor have decided to remove the device in (b)(6) 2024.According to the report received, 'in the fall of 2023, patient (b)(6) started experiencing "popping" in her back and some pain/discomfort.When the patient flexes and extends, there is snapping and popping noises possibly due to muscles rubbing over the implants.No abnormalities were seen on x-rays and exam; however, the patient would like to have the device removed.Surgery will occur in (b)(6) 2024.'.
 
Additional Manufacturer Narrative
On (b)(6) 2024 apifix was notified that the patient underwent removal surgery on (b)(6) 2024.According to the report received, "due to pain/discomfort and popping noises when flexing and extending, patient underwent surgery to remove the apifix device.The patient experienced no complications during the removal surgery.Following surgery, the device was examined and the popping noises experienced by the patient were allegedly due to the device "popping" in a locked mode." on (b)(6) 2024 apifix received clarification from the surgeon.According to the surgeon, "implant was in rachet mode and we could reproduce popping in rachet mode." the explanted device is expected to be returned to manufacturer where a failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The explanted device was returned to manufacturer, where it was cleaned, steam sterilized and underwent engineering evaluation.The reported issue was a ratchet malfunction.The device's cover was removed using a dremel tool and hammer, revealing significant soft tissue growth inside the device.This tissue growth was determined to be the likely cause of the ratchet malfunction, as it interfered with the mechanism's function.There were no obvious manufacturing or design defects which contributed to the failure.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19103433
Report Number3013461531-2024-00018
Device Sequence Number7766496
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/06/2024
Not provided
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/12/2024
12/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexFemale